Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What is the cure for dark patches on face while using skin lite for hyper pigmentation problem?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1882 Questions
Hello Dr. XXXXXXX I'm XXXXXXX from Hyderabad. I was suffering from hyper pigmentation in face and hence consulted a doctor. She asked me to undergo Glycolic peel(65% concentration) and after 3 days of procedure i was asked to apply SkinLite at night daily. The is been done once in 3 weeks. I've not taken up peel since 1 month nor used skin Lite. I've now developed some big dark patches on both side of face near to eye. When i surfed on net for Skin lite, i found that it can develop a condition called Ochronosis for people with darker skin tone (I've darker Skin tone) and it can be permanent!!! Can you please help me in this? If it is Ochronosis can you please suggest me a permanent cure for it? Sorry. I've been undergoing this treatment with usage of skin Lite cream from past 6 months now.
Posted Sun, 5 Jan 2014 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 24 minutes later
Brief Answer: Details below Detailed Answer: Hi XXXXXXX Thanks for writing to us. The treatment offered by your doctor is apt. Ochronosis may occur with hydroquinone when it is used for prolonged time ie years. It is not seen commonly when used for five or six months. So probably your melasma has recurred or worsened. Firstly it has to be seen if you are superficial melasma or deep melasma. Superficial melasma responds well to topical treatment while deep variants respond partially or may not respond at all. Personally in my clinical practice,I treat melasma with oral antioxidants and oral vitamin c supplements along with a potent pigment reducing cream like hydroquinone 4% in combination with tretinoin and mild steroid and a good sunscreen with SPF above 30. If no response is seen in a month then I add peeling sessions of glycolic acid or trichloroacetic acid. To help you out ,I would request that you please upload an image of your face depicting the involved areas so that i can provide you with an appropriate treatment plan. Hoping to hear from you soon. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor